Thunderstorm Wind, Brevard
- When
- July 24, 3:10 PM EST
- Where
- Brevard County, Scottsmoor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 28.767, -80.867
Thunderstorm winds blew down trees across US Highway 1 near Scottsmoor.
2 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 24, 12:43 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 143 PM EDT MON JUL 24 2006 .DISCUSSION... TONIGHT...LIGHTNING STORMS BEGINNING TO BREAK DOWN THE MID LEVEL STABILITY OVER THE NORTHERN AND CENTRAL PORTION OF THE CWA. EXPECT TSTMS TO SWEEP OFF SHORE NORTH OF THE CAPE. SEE CU MOVING OFF SHORE ACROSS VOLUSIA COUNTY SO MOST ENHANCEMENT TO CONVECTION WILL LIKELY OCCUR JUST OFF THE COAST. SEA BREEZE HAS MOVED INLAND IN PALM BEACH COUNTY BUT SEEMS TO BE PINNED TO THE COAST FROM THE CAPE TO STUART. CONVECTION HAS BEEN SLOW TO START OVER AND SOUTH OF BREVARD AND OSCEOLA COUNTY MAINLY DUE TO RIDGING IN THE MID LEVELS. EXPECT THE ATMOSPHERE TO BECOME UNSTABLE ENOUGH TO SPREAD STORMS OVER THIS AREA WITH A CONCENTRATION ALONG THE COAST AFTERNOON AND EVENING. TUE-WED...SURFACE RIDGE CONTINUES ITS SLOW PROGRESSION BACK NORTHWARD AS OFFSHORE FLOW TRANSITIONS BACK TO ONSHORE ONCE AGAIN. WILL KEEP SCATTERED (30-40%) AFTN/EVENING SHRA/TSRA IN THE FCST WITH SLIGHTLY HIGHER CHANCES OVER THE INTERIOR MOST DAYS AS THE DAILY SEABREEZE MOVES INLAND. MID LVL TEMPS WILL REMAIN FAIRLY WARM...LIMITING INSTABILITY AS A MID LVL RIDGE REMAINS PARKED OVER THE REGION. TEMPERATURES WILL CONTINUE TO BE WARM AND IN THE LOWER 90S...JUST SLIGHTLY ABOVE SEASONAL NORMS. THU-MON...LOW LEVEL RIDGE AXIS WILL SLIDE A BIT FURTHER NORTHWARD DURING THIS PERIOD. SCATTERED AFTN/EVENING STORMS CONTINUE THROUGH THIS PERIOD AND A SLIGHTLY HIGHER FOCUS WILL BE ACROSS THE INTERIOR WITH ONSHORE FLOW. PREVIOUS FCSTR UNDERCUT MOS POPS BY AROUND 10% THROUGH THE EXTENDED AND FORESEE NO CHANGES HERE. NEAR CLIMO VALUES EXPECTED FOR TEMPERATURES THROUGH THE EXTENDED. && .MARINE...SPECIAL MARINE WARNINGS WILL LIKELY BE NEEDED OFF VOLUSIA COUNTY LATE AFTERNOON AND POSSIBLY FARTHER SOUTH INTO THE EVENING AS INLAND CONVECTION MOVES TOWARD THE COAST. LIGHT SOUTHWEST WINDS WILL SLOWLY TRANSITION BACK TO LIGHT SOUTH-SOUTHEASTERLY BY TUESDAY AFTERNOON AS RIDGE AXIS CREEPS SLOWLY NORTHWARD ACROSS EAST CENTRAL FLORIDA COASTAL WATERS. WINDS WILL VEER BRIEFLY BACK TO THE SOUTHWEST TUESDAY EVENING/WEDNESDAY MORNING BEFORE BACKING EAST-SOUTHEASTERLY WEDNESDAY AFTERNOON. WINDS AND SEAS TO REMAIN BELOW SCA LEVELS THROUGH THE EXTENDED. && .AVIATION...SCT IFR THRU 23Z PRIMARILY ASCD WITH SCT-NMRS CONVECTION. GRADUAL CLEARING AFT 02Z WITH WIDELY SCT SHOWERS MAINLY ALONG THE COAST AND ATLANTIC WATERS OVERNIGHT. PREVAILING VFR OVER THE INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 90 / 30 40 20 40 MCO 76 93 75 93 / 20 40 20 40 MLB 74 91 74 89 / 20 40 20 40 VRB 74 91 76 90 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DECKER LONG TERM....SEDLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 752 AM EDT MON JUL 24 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 242100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 752 AM EDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... HIGH MOISTURE WILL COMBINE WITH SURFACE HEATING TO PRODUCE NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA TODAY. ISOLATED SHOWERS AND A FEW STORMS WILL MOVE ACROSS THE FLORIDA PENINSULA THIS MORNING AND A GRADUAL INCREASE IN COVERAGE IS EXPECTED LATE THIS MORNING AND INTO THE AFTERNOON AS THE WEST COAST SEA BREEZE SPREADS INLAND. STORM MOTION WILL BE TO THE EAST AT AROUND 10 MPH. THE MAIN STORM THREATS CONTINUE TO BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS NEAR 40 MPH IN THE STRONGER STORMS DURING THE AFTERNOON. ...FLOOD IMPACT... DUE TO THE SLOW MOVEMENT OF STORMS RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN A RELATIVELY BRIEF TIME. THE PRESENCE OF INTERACTING BOUNDARIES WILL LIKELY PRODUCE LOCALLY INTENSE RAINFALL RATES IN THE STRONGER STORMS AND PONDING OF WATER IN LOW LYING POORLY DRAINED AREAS IS LIKELY TO OCCUR. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE SEAWARD OUT OVER THE INTRACOASTAL AND NEARSHORE WATERS THIS AFTERNOON MAINLY NORTH OF SEBASTIAN INLET. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 34 KNOTS ALONG WITH LOCALLY HIGHER SEAS. ...WATERSPOUT IMPACT... MOIST AND UNSTABLE CONDITIONS IN THE MORNING AND EARLY AFTERNOON WILL PRESENT A SOMEWHAT FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF WATERSPOUTS. AREAS ARE TYPICALLY FOUND ALONG THE INTRACOASTAL WATERWAY AS WELL AS CAPE CANAVERAL AND MERRITT ISLAND...WHICH USUALLY PRESENT LOCALIZED BOUNDARIES DUE TO CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... COVERAGE OF SHOWERS AND STORMS WILL REMAIN SCATTERED...BUT WILL DECREASE TO SLIGHTLY BELOW SEASONAL NORMALS FROM TUESDAY ONWARD...AS HIGH PRESSURE BECOMES RE ESTABLISHED OVER CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST/SEDLOCK
The Melbourne radar (KMLB), 76 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Thunderstorm winds blew down trees across US Highway 1 near Scottsmoor.
The public reported a funnel cloud near Mims.
An Air Force wind tower reported a wind gust to 58 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519434, 5519494, 5519495.